MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121731050
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hcp is reporting to nca/bfarm: "patient with condition after cement-free hip prosthesis implantation in our clinic on (b)(6) 2023.Regular postoperative course.Representation on (b)(6) 2025 with new joint noises.Ct and x-ray diagnostics showed a suspected inlay dislocation.Revision surgery on (b)(6) 2025 revealed that the inlay was fractured and dislocated.".
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (expiry date), d9, d10 (concomitant), h4.Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: hcp is reporting to nca/bfarm: "patient with condition after cement-free hip prosthesis implantation in our clinic on (b)(6) 2023.Regular postoperative course.Representation on (b)(6) 2025, with new joint noises.Ct and x-ray diagnostics showed a suspected inlay dislocation.Revision surgery on (b)(6) 2025, revealed that the inlay was fractured and dislocated." the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the pinn 100 w/gription 50mm has signs of organic material and what appears to be bone ingrowth adhered to the outer fixation surface.Additionally signs of metal wear were observed at the articulating surface most likely caused by being in contact with the ceramic head.Based on the observations of the liner and ceramic head it is reasonable to conclude that a disassociation event occurred between the liner and the acetabular cup.However no signs of fracture were observed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the cup is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: pinn 100 w/gription 50mm product code: 121731050 lot number: 4121011 and no non-conformances or manufacturing irregularities were identified related to the failure mode of the complaint.The overall complaint was confirmed as the observed condition of the pinn 100 w/gription 50mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 4/8/2023.3) any anomalies or deviations identified in dhr: 4 no non-conformances were found, however none of them were related to the failure mode of the complaint.4) expiry date: 03/31/2033.5) ifu reference: 090200701 rev t.

Brand Name
PINN 100 W/GRIPTION 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21586289
Report Number1818910-2025-03828
Device Sequence Number9276231
Product Code KWA
UDI-Device Identifier10603295010197
UDI-Public(01)10603295010197(17)330331(10)4121011
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121731050
Device Lot Number4121011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/27/2025
03/31/2025
04/11/2025
04/23/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/28/2025
04/01/2025
04/16/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX50OD.; ALTRX NEUT 32IDX50OD.; APEX HOLE ELIM POSITIVE STOP.; APEX HOLE ELIM POSITIVE STOP.; CORAIL2 LAT COXA VARA SIZE 12.; CORAIL2 LAT COXA VARA SIZE 12.; DELTA CER HEAD 12/14 32MM +1.; DELTA CER HEAD 12/14 32MM +1.; PINN 100 W/GRIPTION 50MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale